Missouri, 2001Flood in Missouri, May 1 to 22, 2001
May 1 to 22, 2001 · NWS LSX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 1, 1:00 PM CST, 0 minutes earlier.
Area forecast discussion, May 1, 1:00 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CDT TUE MAY 1 2001
140 KT H3 JET AT PDX THIS MRNG WILL BE SGNFNT FACTOR FOR WX PTRN
ACRS MIDWEST TNGT AND WED. ETA FCSTS DECENT DVRGC ACRS WRN IA BY
MIDN WITH 2ND BULLSEYE ACRS GRT LKS. JET STREAK FCST TO LIE ACRS
SERN CANADA WED NGT WITH DECENT DVRGC ACRS NRN MO. NGM AND ETA SMRL
FOR MIDN WITH FCST OF 50+ 850 KT ACRS KS WITH ETA STRNGR AS USUAL.
COLD FNT FCST TO SETTLE INTO THE ST BY 12Z WED AND LIE ACRS THE NW
CRNR. WITH UPR FLOW PTRN PARALEL TO FNT, DONT EXPCT IT TO MOVE
MUCH BEYOND A UIN-ICT LN. MODELS ARE SMLR WITH BEST THETA-E ADVCTN
AND MSTR CNVGC AT 850 TO CONT ACRS NRN PTN OF AREA.
LAPS DATA AT 18Z SHOWED NO SGNFNT BOUNDARY OR FOCUS MECHANISM FOR
TSTMS AT THIS POINT. EXPCT MAIN FOCUS TO BE TO OUR NW WITH
THICKNESS FCST BRINGING TSTMS SEWD INTO PTNS OF AREA LT TNGT.
IN THE EXTNDD PD, CLOSED H5 LOW FCST NR UTS ZION NATL PARK BY MRF,
ECMWF AND UK FOR FRI MRNG. THE MRF AND ECMWF ARE CLOSE FOR SUN MRNG
WITH CLOSED LOW OVR THE SAND HILLS OF NEB WITH RDG OVR THE OH VLY.
SYSTM FCST TO LIFT SLOWLY NWD BY SAT MRNG WITH RDG PERSISTING ACRS
THE MS VLY. S/WV SWINGING INTO VANCOUVER ISLAND SAT EVE WILL NUDGE
THE S/WV EWD AND IT IS FCST TO MOVE INTO THE MIDWEST ON MON. MRF
SLIDES LRG SFC HI ACRS THE MIDWEST ON SAT.
.STL...NONE
In the hours before
Special weather statement, May 1, 10:45 AM CST, 2 hours 15 minutes before
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-020100-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1145 AM CDT TUE MAY 1 2001
THREAT: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS
NORTHEAST MISSOURI AND A PORTION OF WEST CENTRAL ILLINOIS...ALONG
AND NORTHWEST OF A LINE FROM MOBERLY MISSOURI TO QUINCY ILLINOIS.
WHEN: LATE TONIGHT.
SITUATION: A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA TONIGHT AHEAD OF AN ADVANCING
COLD FRONT. THESE THUNDERSTORMS WILL MOVE SOUTHEASTWARD INTO
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS AFTER MIDNIGHT. SOME
OF THESE STORMS MAY BE SEVERE...CONTAINING LARGE HAIL AND DAMAGING
WINDS.
Flood, St. Louis (C)
- When
- May 1, 1:00 PM CST to May 22, 1:00 PM CST
- Where
- St. Louis (C) forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.627, -90.198 (the zone’s center; the record gives no point)
The Mississippi River rose a bit over flood stage for a few days. Flooding was limited to a few roads right along the river. Location Flood Stage CrestSt. Louis 30 ft 30.6 ft on 05/21/01
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, May 1, 2001$38 million · F2 · 58 events
- Drought in Florida, May 1 to 20, 2001$100 million · 5 events
- Tornado and Hail in Wisconsin, May 1, 2001$24 million · F0 · 17 events
- Flooding in Wisconsin, May 1 to 18, 2001$7.5 million · 6 events
- Flooding in Minnesota, May 1 to 16, 2001$6.0 million · 3 events
- Flooding in Iowa, May 1 to 9, 2001$1.9 million · 26 events
- Flooding in Iowa, May 1 to 18, 2001$5.5 million · 2 events
- High Wind in California, May 1 to 2, 2001$2.1 million · 70 kt wind · 5 events
- Flash Flooding and Hail in Iowa, May 1 to 2, 20011 injured · $508,000 · 1.75 in hail · 16 events
- Tornadoes and Hail in Minnesota, May 1, 2001$172,000 · F1 · 17 events
- Tornado and Damaging Wind in Wisconsin, May 1, 2001$15,000 · F1 · 2 events
- Drought in North Carolina, May 1 to 31, 200129 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5244882.